MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-35
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an aneurysm dense mesh stent implantation procedure for a side wall aneurysm of the c6 ophthalmic artery segment, a pipeline embolization device was used.The aneurysm was unruptured, saccular, with a diameter of 5mm and a neck diameter of 4.7mm.Landing zone: distal: 4.2 mm and proximal: 4.5 mm.The accessed vessel was the femoral artery with a diameter of 7 mm.The procedure was complicated by severe vessel tortuosity.During the deployment of the stent at the m1 straight segment, the distal end of the pipeline stent could not be opened well and remained umbrella-shaped.Despite waiting and attempting retrieval and redeployment, the issue persisted.It was suspected that the distal end of the stent might have been damaged.The surgeon then attempted to open the stent at the distal end of c7, but the problem continued.Consequently, the decision was made to switch to a different stent model, ped2-5-30, which was successfully deployed according to the standard procedure, and the surgery was completed without further complications.Angiographic results post-procedure were reported as normal.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 228687105); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that the cause of the failure to open/damage was not determined.The pipeline had not been placed in a vessel bend when it failed to open.There were no additional steps or other devices attempted to open the pipeline.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the braid was returned inside a biohazard bag and a shipping box.Visual inspection/damage location details: the distal end of the braid appeared not opened and frayed.The proximal end of the braid was found opened and frayed.No other anomalies were observed.Testing/analysis: n/a conclusion: based on the returned device, the customer report of failure to open at the distal end was confirmed as the distal end of the braid was not opened and frayed.The cause of failure to open could not be determined.Possible causes include severe vessel tortuosity, damaged braid, and the user deploying the braid in a vessel bend.However, the customer reported that the braid was not positioned in a vessel bend, which rules this out as a potential cause.In this event, the severe vessel tortuosity and damaged braid may have contributed to the failure to open.The braid can become damaged due to resheathing more than 2 times, over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20746682
Report Number2029214-2024-02173
Device Sequence Number12856396
Product Code OUT
UDI-Device Identifier00763000284756
UDI-Public00763000284756
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-35
Device Catalogue NumberPED2-500-35
Device Lot NumberB699523
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by ManufacturerNot provided
01/31/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/18/2024
02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexUnknown